Alert archive / Iowa / Flash Flood Warnings in 2004

Flash Flood Warning 31, NWS La Crosse, WI

July 5, 2004Fayette County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jul 5, 2004, 4:39 PM CDT for Fayette County, Iowa. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2004, 4:39 PM CDT (21:39 UTC)
Expired
Jul 5, 2004, 8:30 PM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Fayette County, IA

The radar

The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:10 PM CDTFLASH FLOODArlington, IA5.90 INCHES OF RAIN SINCE 415 PM. HIGHWAY 187 IS CLOSED
Jul 5, 6:10 PM CDTFLASH FLOODArlington, IA5.90 INCHES OF RAIN SINCE 415 PM. HIGHWAY 187 IS CLOSED
Jul 5, 7:26 PM CDTFLASH FLOODArlington, IA6.30 INCHES HAS FALLEN SINCE 415 PM
Jul 5, 7:26 PM CDTFLASH FLOODArlington, IA6.30 INCHES HAS FALLEN SINCE 415 PM
Jul 5, 7:26 PM CDTFLASH FLOODWadena, IARECEIVED 4.50 INCHES
Jul 5, 7:26 PM CDTFLASH FLOODWadena, IARECEIVED 4.50 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2004-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 052139
FFWARX
IAC065-060130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT MON JUL 5 2004

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA

* UNTIL 830 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE SOUTHEAST
  QUARTER OF FAYETTE COUNTY. THE STORMS PRODUCING THE HEAVIEST RAIN
  WERE LOCATED JUST TO THE NORTHEAST OF SANLEY...NEAR THE JUNCTION
  OF COUNTY ROADS 3 AND W 45...OR ABOUT 8 MILES EAST OF OELWEIN. 
  THESE STORMS WERE NEARLY STATIONARY.  DOPPLER RADAR ESTIMATES THAT
  BETWEEN 3 AND 5 INCHES OF RAIN MAY HAVE ALREADY FALLEN.

* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...AREAS BETWEEN
  STANLEY AND ARLINGTON...HIGHWAYS 3 AND 187...COUNTY ROAD W 33
  AND 187 AND COUNTY ROAD W 45 AND 187.   SOME OF THE CREEKS THAT
  MAY BE AFFECTED INCLUDE THE EAST BRANCH OF BUFFALO CREEK...AND
  THE SOUTH FORK OF THE MAQUOKETA RIVER. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. 
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE 
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE 
STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4264 9188 4265 9161 4286 9161 4282 9181

$$

MW
4 follow-up statements
000 
WGUS73 KARX 052230
FFSARX
IAC065-060130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT MON JUL 5 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
FAYETTE COUNTY...

AT 515 PM...LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER WAS OVER 
STATE HIGHWAY 3 NEAR THE JUNCTION OF HIGHWAY W 33...ABOUT 3 MILES 
NORTH OF STANLEY.  

AT 530 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN 7 MILES SOUTH OF ARLINGTON...OR ABOUT 8
MILES EAST OF OELWEIN. THE STORMS PRODUCING THE VERY HEAVY RAINFALL 
WERE NEARLY STATIONARY.  DOPPLER RADAR ESTIMATES THAT BETWEEN 4 AND 6
INCHES OF RAIN HAS FALLEN SINCE 330 PM IN THIS AREA.  

THIS HEAVY RAIN WILL RESULT IN HIGH WATER OR FLOODING ALONG THE EAST 
BRANCH OF BUFFALO CREEK...AND ALSO THE SOUTH FORK OF THE MAQUOKETA 
RIVER.  

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE 
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS... 
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4265 9186 4266 9185 4270 9185 4271 9183
      4277 9182 4283 9179 4284 9169 4286 9162
      4265 9162

$$

MW
000 
WGUS73 KARX 052316
FFSARX
IAC065-060130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT MON JUL 5 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
FAYETTE COUNTY...

AT 610 PM...THE ARLINGTON FIRE DEPARTMENT REPORTED 5.90 INCHES OF 
RAIN SINCE THE RAIN BEGAN SHORTLY AFTER 4 PM.  HIGHWAY 187 BETWEEN 
STATE HIGHWAY 3 AND ARLINGTON IS CLOSED DUE TO WATER OVER THE 
ROADWAY AND BRIDGES IN SEVERAL PLACES. 

AT 615 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SOUTHEAST QUARTER 
OF FAYETTE COUNTY...FROM THE WADENA AND ARLINGTON AREAS...SOUTH TO 
THE BUCHANAN COUNTY LINE...AND WEST TO STANLEY.  THE STORMS 
PRODUCING THE VERY HEAVY RAINFALL WERE MOVING SLOWLY TO THE 
NORTH...WITH NEW DEVELOPMENT CONTINUING TO MOVE ACROSS THE SAME 
AREA. 

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE 
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS... 
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4265 9186 4266 9185 4270 9185 4271 9183
      4277 9182 4283 9179 4284 9169 4286 9162
      4265 9162

&

$$

MW
000 
WGUS73 KARX 052358
FFSARX
IAC065-060130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT MON JUL 5 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
FAYETTE COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE EASTERN HALF OF 
FAYETTE COUNTY...FROM THE WADENA AND ARLINGTON AREAS...SOUTH TO 
THE BUCHANAN COUNTY LINE...AND WEST TO STANLEY.  THE STORMS 
PRODUCING THE VERY HEAVY RAINFALL WERE MOVING SLOWLY TO THE 
NORTH...WITH NEW DEVELOPMENT CONTINUING TO MOVE ACROSS THE SAME 
AREA. 

THE ARLINGTON FIRE DEPARTMENT REPORTED 5.9 INCHES OF RAIN AS OF
610 PM...BUT THAT AMOUNT IS LIKELY HIGHER NOW. HIGHWAY 187 BETWEEN 
STATE HIGHWAY 3 AND ARLINGTON IS CLOSED DUE TO WATER OVER THE 
ROADWAY AND BRIDGES IN SEVERAL PLACES.  

CREEKS AND RIVERS ARE RUNNING HIGH OR ARE OUT OF THEIR BANKS.  THESE 
INCLUDE BOTH THE EAST AND WEST BRANCHES OF BUFFALO CREEK...THE SOUTH 
FORK MAQUOKETA RIVER...BRUSH CREEK...MOINE CREEK...BEAR CREEK...AND 
THE UPPER PORTION OF THE VOLGA RIVER. 

RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE 
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS... 
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4265 9186 4266 9185 4270 9185 4271 9183
      4277 9182 4283 9179 4284 9169 4286 9162
      4265 9162

$$

MW
000 
WGUS73 KARX 060102
FFSARX
IAC065-060130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
801 PM CDT MON JUL 5 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
FAYETTE COUNTY...

AT 801 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW 
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER MOST OF FAYETTE COUNTY. 
HOWEVER...THE BACK EDGE OF THE RAIN WAS NOW APPROACHING. THE RAIN 
AREA WAS MOVING TO THE NORTH AT ABOUT 20 MPH.  EXPECT RAIN TO 
CONTINUE THROUGH 830 OR 9 PM ACROSS THE WARNED AREA.

AT 750 PM...THE FAYETTE COUNTY SHERIFF REPORTED THAT WATER WAS OVER 
HIGHWAY C 24 NEAR WADENA FROM BRUSH CREEK.  SANDBAGGING EFFORTS WERE 
ALSO ONGOING IN WADENA DUE TO HIGH WATER FROM THE VOLGA RIVER.  
WATER WAS ALSO OVER THE ROAD NEAR ARLINGTON...AFFECTING DELL ROAD 
NEAR D AVENUE. 

EARLIER THIS EVENING...HIGH WATER WAS FLOODING SEVERAL MAJOR 
ROADWAYS...CAUSING ROAD CLOSURES.  FOR A TIME...STATE HIGHWAY 3 WAS 
CLOSED...ALONG WITH HIGHWAY 187...HIGHWAY W 45...AND HIGHWAY W 33.  
THE WATER HAS RECEDED IN THESE AREAS RECENTLY.  

RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE 
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4265 9186 4266 9185 4270 9185 4271 9183
      4277 9182 4283 9179 4284 9169 4286 9162
      4265 9162

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:43 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 5, 3:43 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
343 PM CDT MON JUL 5 2004

.SYNOPSIS...

VISIBLE AND WATER VAPOR IMAGERY SHOWS A RATHER VIGOROUS MESOSCALE
CONVECTIVE VORTICITY OVER WESTERN IOWA. THIS SYSTEM WAS A BYPRODUCT
OF THE THUNDERSTORM COMPLEX THAT DEVELOPED ACROSS NEBRASKA AND
KANSAS LAST NIGHT. A SURFACE LOW HAS DEVELOPED TODAY JUST WEST OF
DES MOINES. MEANWHILE...ANOTHER SURFACE CIRCULATION CAN BE SEEN IN
THE SURFACE DATA JUST WEST OF CEDAR RAPIDS IOWA. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND WESTERN IOWA.

.SHORT TERM...THROUGH THURSDAY

HEAVY RAIN TONIGHT AND MUCH BELOW MAXIMUM TEMPERATURES ON TUESDAY
AND WEDNESDAY ARE THE MAIN FORECAST CONCERNS WITH THIS FORECAST
PACKAGE.

THE JULY 5TH 12Z SHORT TERM MODELS HAVE FINALLY CAME TO A GENERAL
CONSENSUS ON THE TRACK OF THE 500 MB VORTICITY AND THE TRACK OF THE
SURFACE LOW. THE MODELS SHOW THAT THE 500 MB VORTICITY MAXIMUM WILL
MOVE NORTHEAST ACROSS OUR FORECAST AREA TONIGHT. AT THE SAME TIME...
STRONG CYCLOGENESIS WILL OCCUR ACROSS NORTHEAST IOWA AND SOUTHERN
WISCONSIN TONIGHT AND TUESDAY MORNING. THIS LOW WILL HAVE PLENTY OF
MOISTURE TO WORK WITH. BOTH THE GFS AND ETA SHOW PRECIPITABLE WATER
VALUES BETWEEN 1.5 AND 2 INCHES. THIS IS 150 TO 200 PERCENT ABOVE
THE NORMAL FOR THIS TIME OF YEAR. IN ADDITION...THE MODELS SHOW A
DEEP WARM CLOUD LAYER UP TO 13,500 FEET. AS A RESULT...THESE SHOWERS
AND THUNDERSTORMS WILL BE RATHER EFFICIENT WITH THEIR PRODUCTION OF
RAINFALL. IN ADDITION...THE MODELS ARE IN VERY GOOD AGREEMENT THAT A
DEFORMATION ZONE WILL SET UP ON THE NORTH AND WEST SIDE OF THE
SURFACE LOW. THE 12Z MODELS SHOWED THAT THIS WOULD OCCUR ACROSS
SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. MEANWHILE...THE 18Z
MESO ETA SHOWS THAT THIS DEFORMATION ZONE WILL SET ACROSS NORTHEAST
IOWA AND WEST CENTRAL WISCONSIN. RIGHT NOW IT APPEARS THAT A 1 TO
2 INCH BAND OF RAIN WILL SET UP SOMEWHERE WEST AND NORTH OF ELKADER
IOWA TO WISCONSIN RAPIDS LINE. THE REMAINDER OF THE FORECAST AREA
WILL SEE WIDESPREAD RAINFALLS OF AROUND AN INCH. HOWEVER...A FEW
LOCAL AREAS MAY SEE RAINFALL TOTAL IN THE 3 TO 4 INCH RANGE.

ON TUESDAY AFTERNOON...A 90 KNOT 250 MB JET MAXIMUM WILL ROUND THE
BASE OF AN UPPER LEVEL TROUGH. THE MODELS ARE IN GOOD AGREEMENT THAT
WE WILL SEE 0GOOD UPPER LEVEL DIVERGENCE ACROSS THE AREA. AS A
RESULT...WE WILL SEE THE RE-DEVELOPMENT OF SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. IN ADDITION...THE CLOUDS WILL KEEP TEMPERATURES
CONFINED TO THE 60S.

ON WEDNESDAY...THE MODELS ARE IN GOOD AGREEMENT THAT A RATHER COLD
UPPER LEVEL TROUGH FOR THIS TIME OF YEAR WILL BE TRANSVERSING THE
UPPER MISSISSIPPI VALLEY. THE 850 TEMPERATURES ON THE ETA WERE 3C
AND 2C ON THE GFS ON WEDNESDAY MORNING. THESE 850 MB TEMPERATURES
WILL GRADUALLY WARM INTO 6C TO 8C RANGE BY WEDNESDAY EVENING.
HOWEVER...WITH EXTENSIVE CLOUD COVER...TEMPERATURES WILL NOT BE ABLE
TO RECOVER MUCH.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

THE MEDIUM RANGE MODELS ARE CONTINUING TO STRUGGLE WITH THE TIMING
OF THE BREAK DOWN OF THE UPPER LEVEL RIDGE ACROSS THE EASTERN UNITED
STATES TOWARD THE END OF THIS WEEK.  DURING THE PASS COUPLE OF
DAYS...THE COLD FRONT PASSAGE THROUGH THE REGION HAS WENT FROM
FRIDAY TO NOW SUNDAY. AS A RESULT...I HAVE RAISED TEMPERATURES FOR
FRIDAY AND SATURDAY A COUPLE OF DEGREES WITH THIS FORECAST PACKAGE.
I HAVE ALSO DELAYED THE ONSET OF PRECIPITATION. RIGHT NOW...IT
APPEARS A COUPLE OF MESOSCALE CONVECTIVE COMPLEXES WILL DEVELOP
ACROSS WESTERN MINNESOTA...WESTERN IOWA...AND THE DAKOTAS ON
THURSDAY NIGHT AND FRIDAY. CORFIDI VECTORS SUGGEST THAT THESE
COMPLEXES WILL MOVE NORTH NORTHEAST AND MAY CLIP SOUTHEAST MINNESOTA
AND NORTHEAST IOWA AS EARLY AS FRIDAY. AS A STRONG 500 MB SHORT WAVE
TROUGH MOVES THROUGH SOUTHERN CANADA ON FRIDAY NIGHT...THE COLD FRONT
WILL NUDGE ITSELF CLOSE ENOUGH TO PROVIDE A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE FORECAST AREA FROM FRIDAY NIGHT INTO SATURDAY
NIGHT. THE COLD FRONT WILL THEN MOVE THROUGH THE AREA ON SUNDAY AS
YET ANOTHER 500 MB TROUGH FLATTENS THE UPPER LEVEL RIDGE. AS THIS
FRONT EXITS THE AREA ON SUNDAY NIGHT...THE CHANCE OF PRECIPITATION
WILL FINALLY COME TO AN END.

 &&

.CLIMATOLOGY...

WITH HIGH TEMPERATURES RANGING FROM AROUND 60 IN NORTH CENTRAL
WISCONSIN...AND IN THE 60S ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN ON TUESDAY AND WEDNESDAY...SOME
COLDEST MAXIMUM TEMPERATURES MAY BE SET IN OUR AREA. BELOW ARE SOME
OF THE RECORDS THAT MAY BE IN JEOPARDY...

                     TUESDAY JULY 6       WEDNESDAY JULY 7

AUSTIN, MN*           68 IN 1972             66 IN 1969
CHARLES CITY, IA*     62 IN 1909             64 IN 1922
DECORAH, IA*          63 IN 1920             67 IN 1969
LA CROSSE, WI         62 IN 1920             63 IN 1922
MEDFORD, WI*          63 IN 1920             59 IN 1995
OELWEIN, IA*          69 IN 1972             65 IN 1969
PRAIRIE DU CHIEN, WI* 62 IN 1920             67 IN 1909
ROCHESTER, MN         63 IN 1972             66 IN 1969
SPARTA, WI*           69 IN 1983             68 IN 1995
WINONA, MN*           61 IN 1920             65 IN 1915

* OFFICIAL SITE IS THE COOPERATIVE OBSERVER NOT THE AIRPORT AWOS

&&

.ARX...WATCHES/WARNING/ADVISORIES...
IA...NONE.
WI...NONE.
MN...NONE.

&&

BOYNE
Hazardous weather outlook, Jul 5, 10:40 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 AM CDT MON JUL 5 2004

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-061100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
1040 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE WILL MOVE ALONG A STALLED FRONT INTO WESTERN IOWA THIS
AFTERNOON...THEN CONTINUE MOVING TOWARD SOUTHWEST WISCONSIN TONIGHT.
THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE LOW AND NORTH OF THE
STALLED FRONT AND SHOULD BEGIN MOVING INTO THE AREA LATE THIS
AFTERNOON AND EVENING.

LOCALLY HEAVY RAIN IS A POSSIBILITY TONIGHT...WHICH COULD CAUSE
RUNOFF PROBLEMS...ESPECIALLY IN URBAN AREAS AND ALONG SMALL STREAMS
AND CREEKS. WITH RESPECT TO SEVERE WEATHER...INSTABILITY APPEARS TO
BE GREATEST SOUTH OF THE AREA...THUS THE BEST CHANCES FOR SEVERE
WEATHER WILL BE FURTHER SOUTH AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SHOWERS AND STORMS WILL CONTINUE INTO TUESDAY AS
THE LOW PRESSURE AREA MOVES FROM SOUTHERN WISCONSIN INTO MICHIGAN.
THE BEST CHANCES FOR SEVERE WEATHER SHOULD REMAIN EAST OF THE AREA.
SHOWERS AND STORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY AS A
SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE CROSS THE UPPER
MIDWEST. NO ORGANIZED AREAS OF SEVERE WEATHER ARE EXPECTED WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THIS AFTERNOON OR
TONIGHT...BUT RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-061100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
1040 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
AND SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE WILL MOVE ALONG A STALLED FRONT INTO WESTERN IOWA THIS
AFTERNOON...THEN CONTINUE MOVING TOWARD SOUTHWEST WISCONSIN TONIGHT.
THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE LOW AND NORTH OF THE
STALLED FRONT AND SHOULD BEGIN MOVING INTO THE AREA LATE THIS
AFTERNOON AND EVENING.

LOCALLY HEAVY RAIN IS A POSSIBILITY TONIGHT...WHICH COULD CAUSE
RUNOFF PROBLEMS...ESPECIALLY IN URBAN AREAS AND ALONG SMALL STREAMS
AND CREEKS. WITH RESPECT TO SEVERE WEATHER...THERE COULD ENOUGH
INSTABILITY AND WIND SHEAR FOR A FEW SEVERE STORMS. THE BEST TIME
WOULD BE FROM 4 PM TO 10 PM AND THE PRIMARY THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SHOWERS AND STORMS WILL CONTINUE INTO TUESDAY AS
THE LOW PRESSURE AREA MOVES FROM SOUTHERN WISCONSIN INTO MICHIGAN.
THE BEST CHANCES FOR SEVERE WEATHER SHOULD REMAIN EAST OF THE AREA.
SHOWERS AND STORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY AS A
SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE CROSS THE UPPER
MIDWEST. NO ORGANIZED AREAS OF SEVERE WEATHER ARE EXPECTED WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING. IN ADDITION...RAINFALL REPORTS WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:13 PM CDTTornado WarningARXFayette32 min
Jul 5, 5:52 PM CDTTornado WarningARXHoward38 min
Jul 5, 6:33 PM CDTTornado WarningARXFayette27 min

Nearby

Flash Flood Warnings in Iowa, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.